MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Model Number CAT7DKIT-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the indigo aspiration system include, but are not limited to, distal embolization, hematoma or hemorrhage at the site, inability to completely remove thrombus, including death.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00972.
 
Event or Problem Description
On (b)(6) 2021, the patient was undergoing a thrombectomy procedure in the left iliac artery using an indigo system aspiration catheter 7 (cat7).During the procedure, the rotating hemostasis valve (rhv) broke when tightening it and was unable to form a seal.Therefore, the rhv was removed.The procedure was completed by placing the tubing directly on the back of the cat7 to finish the last pass, and a new rhv was not used.It was reported that distal embolization was noted after aspiration with the cat7.There were no reported complications during the procedure.The patient was given ia rtpa, and a balloon angioplasty performed.This event was resolved the next day on (b)(6) 2021.The patient had improved from baseline.The peripheral/ distal embolization was reported to be a non-serious adverse event with a definite relationship to the cat7 and the index procedure.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11972204
Report Number3005168196-2021-01294
Device Sequence Number19891026
Product Code QEW
UDI-Device Identifier00815948023970
UDI-Public00815948023970
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2024
Device Model NumberCAT7DKIT-A
Device Catalogue NumberCAT7DKIT
Device Lot NumberC25027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2021
Initial Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Date Report Sent to FDA01/01/2005